Alert archive / Tennessee / Winter Storm Warnings in 2015

Winter Storm Warning 3, NWS Nashville, TN

February 24, 20158 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Feb 24, 2015, 2:16 PM CST for 8 counties in Tennessee. It took effect at Feb 25, 2015, 12:00 PM CST. It was in force for 15 hr. 37 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2015, 2:16 PM CST (20:16 UTC)
In effect from
Feb 25, 2015, 12:00 PM CST
Expired
Feb 26, 2015, 3:09 AM CST
In force
15 hr
Issued by
NWS Nashville, TN

Counties Coffee County, TN, Cumberland County, TN, Giles County, TN, Grundy County, TN, Lawrence County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 5:43 PM CSTSNOW 0.54 Sw Loretto, TNROADS ARE QUICKLY BECOMING COVERED IN SNOW.
Feb 25, 6:46 PM CSTSNOW 3.84 Se Elkton, TN
Feb 25, 6:52 PM CSTSNOW 28 Se Manchester, TNHILLSBORO
Feb 25, 7:02 PM CSTSNOW 3Tracy City, TN
Feb 25, 7:30 PM CSTSNOW 210 Wnw Tracy City, TNREPORTED IN COFFEE COUNTY SIDE OF PELHAM
Feb 25, 7:35 PM CSTSNOW 215 Se Manchester, TNPELHAM
Feb 25, 7:48 PM CSTSNOW 1Mcminnville, TN
Feb 25, 8:01 PM CSTSNOW 1Lake Tansi, TN
Feb 25, 8:17 PM CSTSNOW 2Mcminnville, TN
Feb 25, 8:26 PM CSTSNOW 2Morrison, TN
Feb 25, 8:26 PM CSTSNOW 315 Se Manchester, TNPELHAM
Feb 25, 8:26 PM CSTSNOW 3.515 Se Manchester, TNPELHAM
Feb 25, 8:27 PM CSTSNOW 1Tullahoma, TN
Feb 25, 8:40 PM CSTSNOW 2Tullahoma, TN
Feb 25, 8:44 PM CSTSNOW 1.1Lawrenceburg, TN
Feb 25, 8:52 PM CSTSNOW 1Crab Orchard, TN
Feb 25, 8:52 PM CSTSNOW 3Mcminnville, TN
Feb 25, 8:56 PM CSTSNOW 5.34 Se Elkton, TNSNOW IS TAPERING OFF
Feb 25, 9:02 PM CSTSNOW 1Morrison, TN
Feb 25, 9:36 PM CSTSNOW 2Mcminnville, TN
Feb 25, 9:37 PM CSTSNOW 4Tullahoma, TN
Feb 25, 9:40 PM CSTSNOW 3Manchester, TN
Feb 25, 9:49 PM CSTSNOW 6Tracy City, TN
Feb 25, 9:54 PM CSTSNOW 1Pulaski, TN
Feb 25, 10:00 PM CSTSNOW 1.54 Sw Loretto, TN
Feb 25, 10:02 PM CSTSNOW 4Gruetli-Laager, TNSTILL SNOWING
Feb 25, 10:36 PM CSTSNOW 2Morrison, TN
Feb 25, 10:38 PM CSTSNOW 2Crab Orchard, TNSTILL SNOWING
Feb 25, 10:39 PM CSTSNOW 2Crossville, TN
Feb 25, 10:50 PM CSTSNOW 4Manchester, TN
Feb 25, 10:54 PM CSTSNOW 58 Se Manchester, TNHILLSBORO
Feb 25, 11:20 PM CSTSNOW 4.5Mcminnville, TN
Feb 25, 11:20 PM CSTSNOW 5Tullahoma, TN
Feb 25, 11:40 PM CSTSNOW 37 Ene Bell Buckle, TNBEECHGROVE
Feb 26, 12:30 AM CSTSNOW 2.5Crossville, TN
Feb 26, 12:59 AM CSTSNOW 5Mcminnville, TN
Feb 26, 2:38 AM CSTSNOW 3.5Crossville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WWUS44 KOHX 242016
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
216 PM CST TUE FEB 24 2015

...ANOTHER ROUND OF WINTRY WEATHER EXPECTED ACROSS MIDDLE
TENNESSEE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...

.A DEVELOPING STORM SYSTEM WILL MOVE ACROSS THE GULF COAST STATES
WEDNESDAY AFTERNOON AND EVENING, AND IS EXPECTED TO PRODUCE MORE
SNOWFALL ACROSS MIDDLE TENNESSEE. THE HEAVIEST AMOUNTS WILL OCCUR
ACROSS SOUTHERN MIDDLE TENNESSEE AND THE SOUTHERN PLATEAU, WHERE 2
TO 4 INCHES OF ACCUMULATION IS EXPECTED. AREAS FARTHER NORTH,
INCLUDING THE NASHVILLE METRO AREA, MAY SEE 1 TO 2 INCHES OF SNOW
WITH THIS SYSTEM.

TNZ079-093>095-250415-
/O.NEW.KOHX.WS.W.0003.150225T1800Z-150226T1200Z/
GRUNDY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...ALTAMONT...WAYNESBORO...LAWRENCEBURG...
PULASKI
216 PM CST TUE FEB 24 2015

...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 6
AM CST THURSDAY.

* TIMING...WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

* MAIN IMPACT...2 TO 4 INCHES OF NEW SNOW ACCUMULATION.

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ008>011-027>034-056>066-075-077-078-080-250415-
/O.NEW.KOHX.WW.Y.0003.150225T1800Z-150226T1200Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-VAN BUREN-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...SPENCER
216 PM CST TUE FEB 24 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO
6 AM CST THURSDAY.

* TIMING...WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* MAIN IMPACT...1 TO 2 INCHES OF NEW SNOW ACCUMULATION.

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ROSE
5 follow-up statements
777 
WWUS44 KOHX 250542
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1142 PM CST TUE FEB 24 2015

...MORE SNOW EXPECTED ACROSS MIDDLE TENNESSEE ON WEDNESDAY...

.A DEVELOPING STORM SYSTEM WILL MOVE ACROSS THE GULF COAST STATES
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AND PRODUCE MORE SNOW
ACROSS MIDDLE TENNESSEE. THE HEAVIEST SNOW AMOUNTS ARE EXPECTED
ACROSS SOUTHERN MIDDLE TENNESSEE NEAR THE ALABAMA BORDER AND OVER
THE SOUTHERN CUMBERLAND PLATEAU...WHERE 2 TO 4 INCHES OF SNOW
IS EXPECTED. AREAS FARTHER NORTH...INCLUDING THE NASHVILLE METRO
AREA...MAY SEE AROUND 1 INCH OF SNOW WITH THIS SYSTEM.

TNZ079-093>095-251400-
/O.CON.KOHX.WS.W.0003.150225T1800Z-150226T1200Z/
GRUNDY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...ALTAMONT...WAYNESBORO...LAWRENCEBURG...
PULASKI
1142 PM CST TUE FEB 24 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
6 AM CST THURSDAY...

* TIMING...WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

* MAIN IMPACT...2 TO 4 INCHES OF NEW SNOW ACCUMULATION.

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ008>011-027>034-056>066-075-077-078-080-251400-
/O.CON.KOHX.WW.Y.0003.150225T1800Z-150226T1200Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-VAN BUREN-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...SPENCER
1142 PM CST TUE FEB 24 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY
TO 6 AM CST THURSDAY...

* TIMING...WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

* MAIN IMPACT...1 TO 2 INCHES OF NEW SNOW ACCUMULATION.

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SHAMBURGER
987 
WWUS44 KOHX 251015
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
415 AM CST WED FEB 25 2015

...MORE SNOW EXPECTED ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND
TONIGHT...

.A DEVELOPING STORM SYSTEM WILL MOVE ACROSS THE GULF COAST STATES
THIS AFTERNOON INTO TONIGHT AND PRODUCE ACCUMULATING SNOWFALL ACROSS
MIDDLE TENNESSEE. THE HEAVIEST SNOW AMOUNTS ARE EXPECTED ACROSS
SOUTHERN MIDDLE TENNESSEE NEAR THE ALABAMA BORDER AND OVER THE
FAR SOUTHERN CUMBERLAND PLATEAU...WHERE 2 TO 4 INCHES OF SNOW IS
EXPECTED. AREAS FARTHER NORTH...INCLUDING THE NASHVILLE METRO AREA...
MAY SEE AROUND 1 INCH OF SNOW WITH THIS SYSTEM.

TNZ079-093>095-252200-
/O.CON.KOHX.WS.W.0003.150225T1800Z-150226T1200Z/
GRUNDY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...ALTAMONT...WAYNESBORO...LAWRENCEBURG...
PULASKI
415 AM CST WED FEB 25 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
CST THURSDAY...

* TIMING...THIS AFTERNOON THROUGH TONIGHT.

* MAIN IMPACT...2 TO 4 INCHES OF SNOW ACCUMULATION.

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ008>011-027>034-056>066-075-077-078-080-252200-
/O.CON.KOHX.WW.Y.0003.150225T1800Z-150226T1200Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-VAN BUREN-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...SPENCER
415 AM CST WED FEB 25 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
6 AM CST THURSDAY...

* TIMING...THIS AFTERNOON THROUGH TONIGHT.

* MAIN IMPACT...1 TO 2 INCHES OF SNOW ACCUMULATION...WITH LOCALLY
  HIGHER AMOUNTS APPROACHING THREE INCHES ACROSS THE HIGHER ELEVATIONS
  OF THE CUMBERLAND PLATEAU REGION. 

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
31
195 
WWUS44 KOHX 252118
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
318 PM CST WED FEB 25 2015

...SNOW EXPECTED ACROSS MIDDLE TENNESSEE LATE THIS AFTERNOON AND
TONIGHT...

.A STORM SYSTEM SLIDING ACROSS THE GULF COAST STATES WILL PRODUCE
ACCUMULATING SNOWFALL ACROSS MIDDLE TENNESSEE. THE BEST CHANCE FOR
SNOW WILL BE ACROSS SOUTHERN MIDDLE TENNESSEE NEAR THE ALABAMA
BORDER AND ACROSS THE LOWER CUMBERLAND PLATEAU COUNTIES...WHERE 2
TO 4 INCHES OF SNOW IS EXPECTED. AREAS FARTHER NORTH...INCLUDING
THE NASHVILLE METRO AREA...MAY SEE AROUND 1 INCH OF SNOW WITH THIS
SYSTEM.

TNZ079-093>095-260600-
/O.CON.KOHX.WS.W.0003.000000T0000Z-150226T1200Z/
GRUNDY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...ALTAMONT...WAYNESBORO...LAWRENCEBURG...
PULASKI
318 PM CST WED FEB 25 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* TIMING...LATE THIS AFTERNOON THROUGH TONIGHT.

* MAIN IMPACT...2 TO 4 INCHES OF SNOW ACCUMULATION.

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ008>011-027>034-056>066-075-077-078-080-260600-
/O.CON.KOHX.WW.Y.0003.000000T0000Z-150226T1200Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-VAN BUREN-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...SPENCER
318 PM CST WED FEB 25 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* TIMING...THIS EVENING THROUGH TONIGHT.

* MAIN IMPACT...1 TO 2 INCHES OF SNOW ACCUMULATION...WITH 
  LOCALLY HIGHER AMOUNTS APPROACHING THREE INCHES ACROSS THE 
  HIGHER ELEVATIONS OF THE LOWER CUMBERLAND PLATEAU REGION. 

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

AL
177 
WWUS44 KOHX 260057
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CST WED FEB 25 2015

...SNOW EXPECTED ACROSS MIDDLE TENNESSEE TONIGHT...

.A STORM SYSTEM SLIDING ACROSS THE GULF COAST STATES WILL PRODUCE
ACCUMULATING SNOWFALL ACROSS MIDDLE TENNESSEE. THE HIGHEST SNOW
AMOUNTS WILL BE ACROSS SOUTHERN MIDDLE TENNESSEE NEAR THE ALABAMA
BORDER AND ACROSS THE LOWER CUMBERLAND PLATEAU COUNTIES...WHERE 2
TO 4 INCHES OF SNOW IS EXPECTED...AND LOCALLY HIGHER AMOUNTS NEAR
THE ALABAMA BORDER AND IN THE HIGHEST ELEVATIONS OF THE CUMBERLAND
PLATEAU. AREAS FARTHER NORTH... INCLUDING THE NASHVILLE METRO
AREA...MAY SEE AROUND 1 INCH OF SNOW WITH THIS SYSTEM.

TNZ093-261200-
/O.CAN.KOHX.WS.W.0003.000000T0000Z-150226T1200Z/
/O.EXA.KOHX.WW.Y.0003.000000T0000Z-150226T1200Z/
WAYNE-
INCLUDING THE CITY OF...WAYNESBORO
657 PM CST WED FEB 25 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST
THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING...THIS EVENING THROUGH TONIGHT.

* MAIN IMPACT...1 TO 2 INCHES OF SNOW ACCUMULATION.

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TNZ066-077-078-080-261200-
/O.UPG.KOHX.WW.Y.0003.000000T0000Z-150226T1200Z/
/O.EXA.KOHX.WS.W.0003.000000T0000Z-150226T1200Z/
CUMBERLAND-COFFEE-WARREN-VAN BUREN-
INCLUDING THE CITIES OF...CROSSVILLE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...SPENCER
657 PM CST WED FEB 25 2015

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...THIS EVENING THROUGH TONIGHT.

* MAIN IMPACT...2 TO 4 INCHES OF SNOW ACCUMULATION...WITH LOCALLY
  HIGHER AMOUNTS IN THE HIGHER ELEVATIONS OF CUMBERLAND PLATEAU.

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ079-094-095-261200-
/O.CON.KOHX.WS.W.0003.000000T0000Z-150226T1200Z/
GRUNDY-LAWRENCE-GILES-
INCLUDING THE CITIES OF...ALTAMONT...LAWRENCEBURG...PULASKI
657 PM CST WED FEB 25 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* TIMING...LATE THIS AFTERNOON THROUGH TONIGHT.

* MAIN IMPACT...2 TO 4 INCHES OF SNOW ACCUMULATION...WITH LOCALLY
  UP TO 6 INCHES NEAR THE ALABAMA BORDER.

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ008>011-027>034-056>065-075-261200-
/O.CON.KOHX.WW.Y.0003.000000T0000Z-150226T1200Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...SHELBYVILLE
657 PM CST WED FEB 25 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* TIMING...THIS EVENING THROUGH TONIGHT.

* MAIN IMPACT...ONE HALF INCH UP TO 2 INCHES OF SNOW ACCUMULATION.

* OTHER IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE POSSIBLE WHERE
  SNOW COVERS ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SHAMBURGER
377 
WWUS44 KOHX 260909
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
309 AM CST THU FEB 26 2015

...WINTER STORM WARNING AND WINTER WEATHER ADVISORY HAS BEEN CANCELLED...

.AS LIGHT SNOW CONTINUES TO MOVE ACROSS THE EASTERN HALF OF MIDDLE
TENNESSEE...SOME MINOR ADDITIONAL ACCUMULATIONS MAY BE POSSIBLE.
HOWEVER...SIGNIFICANT ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED...
AND THUS THE PREVIOUS WINTER STORM WARNING AND WINTER WEATHER ADVISORY
HAS BEEN CANCELLED.

TNZ066-077>080-094-095-261015-
/O.CAN.KOHX.WS.W.0003.000000T0000Z-150226T1200Z/
CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-LAWRENCE-GILES-
INCLUDING THE CITIES OF...CROSSVILLE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...ALTAMONT...SPENCER...LAWRENCEBURG...PULASKI
309 AM CST THU FEB 26 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER STORM WARNING. 

LIGHT SNOW MAY CONTINUE TO OCCUR ACROSS THIS AREA...BUT ONLY
MINOR ADDITIONAL SNOWFALL ACCUMULATIONS WILL BE POSSIBLE.


$$

TNZ008>011-027>034-056>065-075-093-261015-
/O.CAN.KOHX.WW.Y.0003.000000T0000Z-150226T1200Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD-WAYNE-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...SHELBYVILLE...WAYNESBORO
309 AM CST THU FEB 26 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER WEATHER ADVISORY.

LIGHT SNOW MAY CONTINUE TO OCCUR ACROSS THIS AREA...BUT ONLY
MINOR ADDITIONAL SNOWFALL ACCUMULATIONS WILL BE POSSIBLE.
 

$$
31

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 11:12 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Feb 24, 11:12 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1112 AM CST TUE FEB 24 2015

.UPDATE...ADDED AVIATION SECTION FOR 18Z TAF'S.

&&

.AVIATION...BNA/CKV/CSV...SURFACE RIDGE REMAINS SITUATED ACROSS
MIDDLE TENNESSEE THIS MORNING WITH GENERALLY LIGHT WINDS AND VFR
CIGS IN PLACE. LOOK FOR SOME CLEARING THIS AFTERNOON AND EVENING
BUT RE-DEVELOPMENT OF MID AND HIGH CLOUDS TOMORROW AHEAD OF THE
NEXT ACTIVE WEATHER SYSTEM.

&&

.PREV DISCUSSION... /ISSUED 1032 AM CST TUE FEB 24 2015/

UPDATE...SURFACE RIDGE IS CURRENTLY BISECTING THE MID STATE WITH
SKIES STILL OVERCAST AND TEMPERATURES SLUGGISH. CLEARING LINE
REMAINS JUST NORTH OF THE MID STATE, AND EXPECT CLOUDS TO
GRADUALLY DISSIPATE DURING THE AFTERNOON. WILL CONTINUE TO MONITOR
HOURLY TEMPS IN CASE AFTERNOON HIGHS NEED TO BE REDUCED, BUT NO
CHANGES ARE IN THE WORKS AT THIS TIME.

PREV DISCUSSION... /ISSUED 513 AM CST TUE FEB 24 2015/

UPDATE...FOR AVIATION.

AVIATION...
12Z TAFS...EXPECT VFR WITH LIGHT WINDS THROUGH THE NEXT 24 HOURS.
A DISTURBANCE PRODUCING LIGHT SNOW NEAR CSV...AND MID LEVEL
CLOUDS ELSEWHERE...WILL MOVE EAST...THEN HIGH PRESSURE WILL BE IN
CONTROL.

CSV ASOS APPEARS TO HAVE RECOVERED FROM THE ICE STORM OUTAGE...SO
NORMAL TAFS AND AMENDMENTS HAVE RESUMED.

13

PREV DISCUSSION... /ISSUED 403 AM CST TUE FEB 24 2015/

SHORT TERM(TODAY THRU THU NIGHT)...
FORECAST QUANDARIES...CHANCE OF ACCUMULATING SNOWFALL WED AFTERNOON
INTO WED EVENING ACROSS SRN/ERN PORTIONS OF MID STATE...TEMPS.

WILL BE MONITORING SFC OBS THRU PRESS TIME FOR FINAL DECISIONS...
AND HAVE GOT SOME REPORTS HERE AND THERE OF FLURRIES TO A LIGHT DUSTING
OF SNOW...BUT STILL BELIEVE THAT CURRENT LIGHT PCPN MOVING ACROSS MAINLY
SRN/ERN PORTIONS OF THE MID STATE ASSOCIATED WITH A WEAK DISTURBANCE IN
FLOW ALOFT...IS NOT REACHING THE GROUND. THIS REASONING ALSO SUPPORTED BY
CURRENT LAPS SOUNDING PROFILES ALSO. FURTHERMORE...MOST OF THIS PCPN WILL
BE E OF THE MID STATE BY 12Z ANYWAY. THUS...AS A RESULT...DO NOT PLAN ON
MENTIONING MORNING PCPN AS OF THIS TIME.

OTHERWISE...EXPECT A DECREASING CLOUDINESS TREND FROM THE MID MORNING HRS
ONWARD...WITH DRY CONDITIONS...AND...WITH SFC WINDS BECOMING MORE WLY AS
AIRMASS MODIFICATION BEGINS TO OCCUR THRU THIS AFTERNOON...HIGHS TODAY SHOULD
AT LEAST BE A FEW DEGREES WARMER THAN YESTERDAY'S...WITH ALL LOCATIONS EXPECTED
TO BE ABOVE FREEZING. HIGHS WILL RANGE FROM THE MID 30S N TO AROUND 40 S.
EXPECT TONIGHT TO BE DRY ALSO WITH SOME INCREASING CLOUDINESS LATE IN
ASSOCIATION WITH NEXT APPROACHING WX SYSTEM WITH LOWS SPANNING THE MID 20S.

MAIN FORECAST QUANDARY FOR THE SHORT TERM PERIOD IS THE CHANCE OF ACCUMULATING
SNOWFALL WED AFTERNOON INTO WED EVENING ACROSS SRN AND ERN PORTIONS OF MID
STATE. AS POINTED OUT BY WPC'S LATEST MODEL DIAGNOSTIC DISCUSSION...A LEAN
TOWARD THE EURO SOLUTION IS STILL PREFERRED HERE AS COMPARED TO THE MORE
AMPLIFIED SOLUTIONS OF THE 00Z NAM/LATEST SREF BRINGING THEIR RESPECTIVE
SFC LOW TRACKS FARTHER N THAN THE EURO. FOR THE LATEST NAM IN PARTICULAR...
THIS WOULD RESULT IN AN ALMOST UPPER LEVEL CLOSED LOW TRACKING SW TO NE
ACROSS THE MID STATE LATE WED AFTERNOON INTO WED EVENING....A POTENTIAL
SIGNIFICANT SNOWFALL PRODUCER...AS WITH THE LATEST EURO...UPPER LEVEL TROUGHING
WOULD NOT BE AS PRONOUNCED...AND WITH THE BULK OF IT FURTHER SOUTH. THE LATEST
EURO SOLUTION ALSO LINES UP WELL WITH YESTERDAY AFTERNOON'S FORECAST/FORECAST
REASONING. EVEN AS THIS SYSTEM IS EXPECTED TO MOVE S OF MID STATE...ALONG WITH
A COLD FRONT PUSHING THRU THE MID STATE BY WED AFTERNOON BRINGING WITH IT A
REINFORCING COLD AIRMASS OF CANADIAN ORIGIN...AS HIGH TEMPS THAT DAY SHOULD
BE MAINLY IN THE MID TO UPPER 30S...IT SHOULD USHER IN ENOUGH WRAP AROUND
MOISTURE TO SUPPORT A CHANCE OF SNOW SRN PORTIONS OF THE MID STATE WED
AFTERNOON AND ACROSS SRN AND ERN PORTIONS OF THE MID STATE WED NIGHT. WITH
EVERYTHING IN MIND HERE...WILL BE GOING VERY CLOSE TO PREVIOUS AFTERNOON
FORECAST REASONING ON SNOWFALL COVERAGE AND AMOUNTS THRU WED NIGHT....WITH
GREATEST ACCUMULATION AMOUNTS NEAR THE TN/AL BORDER AND THE SRN CUMBERLAND
PLATEAU REGION...POSSIBLY UP TO AN INCH...WITH A RATHER TIGHT SNOWFALL
GRADIENT AS ONE GOES FURTHER N ACROSS THE MID STATE...WITH MINIMAL..IF NOT
JUST A DUSTING...AMOUNTS FROM JUST N OF WAYNESBORO...TO JUST N OF
MURFREESBORO...TO JUST N OF CROSSVILLE. LOWS WED NIGHT WILL BE SPANNING THE
20S AGAIN.

A WEAK SHORTWAVE IN FLOW ALOFT WILL MOVE ACROSS THE MID STATE ON THU BEHIND
THIS FRONTAL SYSTEM...WITH THE POSSIBILITY OF A TENTH OR SO OF SNOWFALL
ACCUMULATION ACROSS THE NRN HIGHLAND RIM AND UPPER CUMBERLAND REGIONS. TEMPS
SHOULD BE WARM ENOUGH BY THU AFTERNOON FOR MOST OF THE MID STATE SOUTH OF THIS
AREA TO EXPERIENCE A SLIGHT CHANCE OF RAINFALL...AS TEMPS ACROSS THIS AREA
CLIMB TO NEAR 40 DEGREES...WHILE TEMPS ACROSS NRN PORTIONS OF THE MID STATE
INCLUDING THE PLATEAU REGION REMAIN MAINLY IN THE MID 30S. AS THIS SHORTWAVE
PASSES E OF THE MID STATE THU NIGHT...EXPECT DRY CONDITIONS...WITH DECREASING
CLOUDINESS WEST TO EAST WITH LOWS WILL BE MAINLY IN THE TEENS AS INFLUENCES
OF CANADIAN BASED SFC HIGH PRESSURE SYSTEM BECOME EVEN MORE ESTABLISHED ACROSS
THE MID STATE.

31

LONG TERM(FRI-MON)...
THE EXTENDED FORECAST WILL GO FROM VERY COLD...TO MILDER AND VERY
WET.

TO START THE WEEKEND...THE CENTER OF AN ARCTIC HIGH PRESSURE SYSTEM
WILL BE MOVING ALONG THE OHIO VALLEY AND EXTENDING DOWN INTO MID TN
WITH DRY WX AND VERY CHILLY TEMPS. HIGHS FRIDAY WILL BE 20-25
DEGREES BELOW NORMAL. SATURDAY WILL BRING SOME MODEST IMPROVEMENT
WITH TEMPERATURES AROUND 15 DEGREES BELOW NORMAL.

FOR SUNDAY THROUGH MONDAY...AN UPPER RIDGE OVER THE BAHAMAS WILL
MOVE WESTWARD. THIS WILL INCREASE HEIGHTS ACROSS THE SOUTHEAST
STATES. AT THE SAME TIME...A TROUGH WILL DEEPEN OUT WEST...RESULTING
IN MOIST WEST SOUTHWEST FLOW ALOFT INTO THE REGION. A RAINY PATTERN
WILL SET UP...ESPECIALLY SUNDAY NIGHT THROUGH MONDAY AS A COLD FRONT
DROPS TOWARD MID TN FROM THE NORTH...AND A STRONG WAVE MOVES ALONG
THE FRONT. 1-3 INCHES OF RAIN MAY FALL. WITH THE GROUND STILL
SATURATED FROM RECENT SNOW AND RAIN...THERE WILL BE SOME HYDRO
CONCERNS FOR EARLY NEXT WEEK.

13

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

ROSE
Hazardous weather outlook, Feb 24, 5:01 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CST TUE FEB 24 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-251115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
501 AM CST TUE FEB 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE ARE STILL SOME PATCHES OF ICE AND SNOW ON MAINLY SECONDARY
AND OTHER BACK ROADS ACROSS MIDDLE TENNESSEE. CONTINUE TO EXERCISE
CAUTION ON AREA ROADWAYS.

FOR AREAS WEST OF INTERSTATE 65...A FEW AREA CREEKS AND RIVERS ARE
STILL SWOLLEN FROM LAST WEEKEND'S RAINS...ALONG WITH SNOW AND ICE
MELT. FOR ADDITIONAL INFORMATION...PLEASE REFER TO OUR LATEST FLOOD
PRODUCTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER STORM SYSTEM COULD AFFECT SOUTHERN MIDDLE TENNESSEE FROM MIDDAY
WEDNESDAY THROUGH WEDNESDAY NIGHT...MAINLY FOR LOCATIONS AROUND AND SOUTH
OF A WAYNESBORO TO MURFREESBORO TO CROSSVILLE LINE. ACCUMULATIONS WILL
RANGE FROM A DUSTING UP TO ONE INCH NEAR THE TENNESSEE...ALABAMA BORDER
AND SOUTHERN CUMBERLAND PLATEAU REGION.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 12:00 AM CSTRiver Flood AdvisoryOHXPerry11 hr
Feb 24, 2:16 PM CSTWinter Weather AdvisoryOHXBedford, Cannon, Clay, Coffee, Cumberland, Davidson and 22 more37 hr

Nearby

Winter Storm Warnings in Tennessee, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.